Truvada/Kaletra and gynecomastia or fat?
May 12, 2013
Hey I was on Truvada/Kaletra 3 times for PEP and I gained a lot of weight. The weight was mainly around my hips and chest/pectorals.
My question is the fat around my nipples gynecomastia? or is it just fat that will go away with enough exercise?
Thank you for your response.
Response from Dr. Henry
It would be very unusual to develop significant lipodystrophy (fat gain) after 3 months of intermittent Truvada/Kaletra for post exposure prophylaxis. Significant weight gain is rarely seen after just 3 months of Truvada/Kaletra when used for HIV infection and generally would stabilize and then diminish if treatment were stopped. Exercise/diet is often but not always helpful at producing meaningful fat reduction over a short period of time (ie 6 months). KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Risk Of Receiving Oral Sex From Hiv Positive Person
- What Does An Early Hiv Rash Look Like?
- Odds Of Getting Hiv With One Time Exposure To Hiv Positive
- Is It Against The Law To Have Sex With Someone And Not Tell Them That You Have Hiv?
- Does Soaking Feet In Hot Water Improve Neuropathy?
- Can A Culture Done By A Gynecologist Detect Hiv?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.